Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 13, 2021, 8:09 PM CDT for Frontier County, Hayes County, Nebraska. It was in force for 81 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2021, 8:09 PM CDT (01:09 UTC)
- Expired
- May 13, 2021, 9:30 PM CDT
- In force
- 81 min
- Issued by
- NWS North Platte, NE
Counties Frontier County, NE, Hayes County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 8:11 PM CDT | TSTM WND DMG | 10 Nnw Curtis, NE | CALLER REPORTS TREES SNAPPED IN THE AREA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WWUS83 KLBF 140109
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
809 PM CDT Thu May 13 2021
NEZ058-059-070-071-140230-
Frontier NE-Hayes NE-Perkins NE-Lincoln NE-
809 PM CDT Thu May 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...SOUTHEASTERN
PERKINS...SOUTHERN LINCOLN AND HAYES COUNTIES UNTIL 930 PM CDT/830 PM
MDT/...
At 809 PM CDT/709 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles south of Maxwell
to 11 miles north of Hayes Center. Movement was southeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Curtis, Hayes Center, Eustis, Wellfleet, Moorefield, Stockville,
Medicine Creek Reservoir State Recreation Area, Maywood, Quick,
Hansen Memorial Reserve State Wildlife Management Area, Willow View
Campground, Freedom, Hayes Center State Wildlife Management Area,
Marengo, Orafino, Bluegill Haven Campground, Red Willow Reservoir
State Recreation Area, Somerset and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4071 10130 4099 10053 4087 10022 4070 10022
4070 9998 4044 9998 4044 10009 4036 10009
4035 10014 4035 10105
TIME...MOT...LOC 0109Z 293DEG 27KT 4093 10054 4067 10110
$$
JurgensenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 13, 6:53 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 13, 6:53 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 653 PM CDT Thu May 13 2021 .SHORT TERM...(This evening through Friday night) Issued at 411 PM CDT Thu May 13 2021 The main forecast challenge to round out the week revolves around thunder chances. The first batch of storms is underway, which presents a marginal risk of severe weather through the night. Redevelopment is expected tomorrow with an additional strong to severe threat, although more limited. This evening and tonight... Showers and thunderstorms will continue to develop along a surface boundary stretched across the Sandhills and ahead of an approaching mid-level shortwave. The surface low currently (as of 20z) eastern Wyoming will drift southeast through the night, while an attendant warm(ish) front extends to the east and a dryline extends south. The cool front remains draped back toward the Colorado Rockies. Many features along the boundaries are subtle and almost virtually wind shifts, except for much lower humidity along the higher terrain. Sunshine, strengthening southerly flow, and deep mixing ahead of the boundary has resulted in steep lapse rates. Mesoanalysis and WV/IR imagery suggest quite a mid- level moisture tongue protruding from the Dakotas into northern Nebraska. This lines up with model sounding data, indicating inverted-V profiles. Moderately strong deep layer shear of 40+ kts (0-6km) and modest DCAPE will result in a wind threat with these storms. Instability is more limited and generally found in the H5-7 layer. However, this corresponds roughly to the hail growth zone, so some severe hail cannot be ruled out, especially with seasonably low freezing levels. Forecast hodographs suggest quite a bit of veering in the low levels, and when combined with the deeper shear profile, some convection may turn supercellular. Current radar trends are showing cellular mode, while most short term model solutions, including WOFS, suggest some upscale growth into clusters or two dominant waves. This makes sense given storm motion generally aligns with the main warm front. Overall, severe threat should be limited to daylight hours until instability weakens further. Most activity should be confined to central Neb (east of Hwy 83) by 06z and out of the forecast area by 12z. For min temps, used a general model blend as the spread amongst the suite is low. Forecast ranges from near 40F along the Pine Ridge to mid 40s southwest to upper 40s north central. Friday and Friday night... The main surface low slowly tracks along the NE/KS border, while the next impulse at H5-7 lines up off the Rockies. Surface/low level easterly flow will keep dew points from dropping off too far during the day, and isentropic upglide becomes more prevalent as the day wears on, especially across southwest Neb. The better dynamics lie to the south and west across CO/KS/WY, but steering winds direct that activity back into Neb. Any convection that affects western or southwest Neb until 00z, then spreads east overnight. Deep layer shear remains rather strong and will be the dominant factor for any potential strong/severe. A brief window of enhanced instability, perhaps up to 1000 j/kg MUCAPE, exists late evening near the CO border. Anything over the Sandhills overnight should be limited to general thunder and primarily rain showers without the help of a LLJ or elevated instability. Temperature-wise, weak WAA at H85 occurs later as brief northerly flow transitions to east then south. Temps increase about 2-3C over today, but mixed clouds may keep better diurnal heating at bay. Overall, max temps may be fairly similar, ranging from lower to mid 70s. .LONG TERM...(Saturday through Thursday) Issued at 411 PM CDT Thu May 13 2021 The weekend and beyond... The upper synoptic pattern shifts from broad northwest flow to quasi-zonal to split through midweek. Some long range solutions suggest an upper low developing over the northern Plains, but overall dynamics remain very weak next week. Most forcing may come from periodic surface boundaries. Temperatures remain seasonable and precip potential exists virtually everyday. Perhaps the best chance of moisture comes midweek with a stronger lee side low in WY/CO. Good news for gardeners... the potential for frost or freeze appears low through next week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 643 PM CDT Thu May 13 2021 A cluster of thunderstorms will track across central and southwest Nebraska this evening. As the storms exit the region, lower IFR and MVFR ceilings are expected to develop. This includes the LBF TAF site. Ceilings should lift during the mid morning hours Friday with VFR expected all areas Friday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Snively LONG TERM...Snively AVIATION...Taylor
Hazardous weather outlook, May 13, 1:32 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 132 PM CDT Thu May 13 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-141845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 132 PM CDT Thu May 13 2021 /1232 PM MDT Thu May 13 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms are expected to develop this afternoon and last into the overnight, some of which may be severe. The severe weather hazards are wind gusts up to 60 mph and large hail up to 1 inch in diameter. The area of greatest concern is south of Highway 20. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. More thunderstorm chances are possible across west and north central Nebraska for the weekend through early next week. For tomorrow, the main risk will be strong winds and possibly hail. For Saturday, the risk of severe weather appears low. For the rest of the outlook, the risk for severe weather uncertain at this time. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 13, 7:14 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
714 PM CDT Thu May 13 2021
NEZ037-038-059-140100-
Custer NE-Lincoln NE-Logan NE-
714 PM CDT Thu May 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN...WESTERN CUSTER AND SOUTHERN BLAINE COUNTIES
UNTIL 800 PM CDT...
At 713 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Anselmo to 8 miles northwest of Callaway
to 14 miles southwest of Arnold. Movement was southeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Broken Bow, Arnold, Callaway, Merna, Oconto, Anselmo, Gandy, Victoria
Springs State Recreation Area, Logan, Etna, Milldale, Lodi, Pleasant
Hill, Hoagland, Pressey State Wildlife Management Area, Finchville
and Vroman.
This includes the following highways...
Highway 2 between mile markers 247 and 283.
Highway 92 between mile markers 233 and 273.
Interstate 80 in Nebraska between mile markers 205 and 207.
Highway 83 between mile markers 103 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.
&&
LAT...LON 4140 10060 4157 10025 4174 10002 4174 9990
4145 9952 4111 9974 4105 9993 4105 10022
4094 10023 4093 10026
TIME...MOT...LOC 0013Z 322DEG 17KT 4160 9989 4139 10003 4127 10038
JurgensenLocal storm report, May 13, 7:22 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT THU MAY 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL WALLACE 40.84N 101.16W
05/13/2021 E2.00 INCH LINCOLN NE TRAINED SPOTTER
&&
CBROWNSpecial weather statement, May 13, 7:48 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
748 PM CDT Thu May 13 2021
NEZ038-059-071-140115-
Custer NE-Frontier NE-Lincoln NE-
748 PM CDT Thu May 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRONTIER...EASTERN
LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 815 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 16 miles east of North Platte, moving east at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Brady, Maxwell, Keith, Cottonwood Canyon State Wildlife Management
Area, Etna, Jeffrey Canyon State Wildlife Management Area and Vroman.
This includes Interstate 80 in Nebraska between mile markers 185 and
207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4098 10069 4127 10050 4105 9976 4104 10023
4070 10022 4069 10006 4060 10015
TIME...MOT...LOC 0047Z 286DEG 32KT 4105 10047
JurgensenSpecial weather statement, May 13, 7:55 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
655 PM MDT Thu May 13 2021
NEZ004-022-140145-
Sheridan NE-Garden NE-
655 PM MDT Thu May 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARDEN AND SOUTHWESTERN
SHERIDAN COUNTIES UNTIL 745 PM MDT...
At 655 PM MDT, Doppler radar was tracking a strong thunderstorm over
Alliance, moving southeast at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ellsworth, Antioch, Crescent Lake National Wildlife Refuge, Patterson
Lake, Deer Lake, Britton Lake, Kincaid Lake, Wild Horse Flats, Snow
Lake, Richardson Lake, Miles Lake, Mumper, Bingham, Wickson Lake,
Lakeside, Herman Lake, Jerry Lake, Adams Flats and Tralnor Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 6.
Highway 2 between mile markers 96 and 132.
LAT...LON 4221 10274 4202 10201 4201 10207 4181 10206
4148 10252 4164 10264 4174 10264 4175 10267
4177 10268 4200 10268 4201 10270 4209 10270
4210 10274
TIME...MOT...LOC 0055Z 313DEG 42KT 4207 10278
TaylorLocal storm report, May 13, 7:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT THU MAY 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 5 SW DICKENS 40.77N 101.07W
05/13/2021 E1.00 INCH LINCOLN NE PUBLIC
&&
CBROWNSpecial weather statement, May 13, 8:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
809 PM CDT Thu May 13 2021
NEZ058-059-070-071-140230-
Frontier NE-Hayes NE-Perkins NE-Lincoln NE-
809 PM CDT Thu May 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER...SOUTHEASTERN
PERKINS...SOUTHERN LINCOLN AND HAYES COUNTIES UNTIL 930 PM CDT/830 PM
MDT/...
At 809 PM CDT/709 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 10 miles south of Maxwell
to 11 miles north of Hayes Center. Movement was southeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Curtis, Hayes Center, Eustis, Wellfleet, Moorefield, Stockville,
Medicine Creek Reservoir State Recreation Area, Maywood, Quick,
Hansen Memorial Reserve State Wildlife Management Area, Willow View
Campground, Freedom, Hayes Center State Wildlife Management Area,
Marengo, Orafino, Bluegill Haven Campground, Red Willow Reservoir
State Recreation Area, Somerset and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 27 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4071 10130 4099 10053 4087 10022 4070 10022
4070 9998 4044 9998 4044 10009 4036 10009
4035 10014 4035 10105
TIME...MOT...LOC 0109Z 293DEG 27KT 4093 10054 4067 10110
JurgensenThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 7:03 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| May 13, 7:14 PM CDT | Special Weather Statement | LBF | Custer | 46 min |
| May 13, 7:23 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln, Perkins | 52 min |
| May 13, 7:48 PM CDT | Special Weather Statement | LBF | Dawson | 27 min |
| May 13, 7:55 PM CDT | Special Weather Statement | LBF | Garden | 50 min |
| May 13, 9:49 PM CDT | Special Weather Statement | LBF | Keith | 41 min |
| May 13, 10:47 PM CDT | Special Weather Statement | LBF | Hayes | 43 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.